Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the uniform convergence of Gaussian quadrature rules for Cauchy principal value integrals and their derivatives


Author: N. I. Ioakimidis
Journal: Math. Comp. 44 (1985), 191-198
MSC: Primary 65D32; Secondary 65R20
DOI: https://doi.org/10.1090/S0025-5718-1985-0771040-8
MathSciNet review: 771040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The convergence of the aforementioned quadrature rules for integrands possessing Holder-continuous derivatives of an appropriate order is proved to be uniform and not only pointwise. The rate of convergence is also established and an application to the numerical solution of singular integral equations is made.


References [Enhancements On Off] (What's this?)

  • [1] P. J. Davis & P. Rabinowitz, Methods of Numerical Integration, 1st ed., Academic Press, New York, 1975. MR 0448814 (56:7119)
  • [2] D. Elliott, "On the convergence of Hunter's quadrature rule for Cauchy principal value integrals," BIT, v. 19, 1979, pp. 457-462. MR 559954 (81m:65031)
  • [3] D. Elliott & D. F. Paget, "On the convergence of a quadrature rule for evaluating certain Cauchy principal value integrals," Numer. Math., v. 23, 1975, pp. 311-319. MR 0380215 (52:1115)
  • [4] D. Elliott & D. F. Paget, "On the convergence of a quadrature rule for evaluating certain Cauchy principal value integrals: an addendum," Numer. Math., v. 25, 1976, pp. 287-289. MR 0411131 (53:14870)
  • [5] D. Elliott & D. F. Paget, "Gauss type quadrature rules for Cauchy principal value integrals," Math. Comp., v. 33, 1979, pp. 301-309. MR 514825 (81h:65023)
  • [6] D. B. Hunter, "Some Gauss-type formulae for the evaluation of Cauchy principal values of integrals," Numer. Math., v. 19, 1972, pp. 419-424. MR 0319355 (47:7899)
  • [7] N. I. Ioakimidis, General Methods for the Solution of Crack Problems in the Theory of Plane Elasticity, Doctoral Thesis at the National Technical University of Athens, Athens, 1976. [Available from University Microfilms, Ann Arbor, Michigan; order no. 76-21,056.] (Greek) MR 0521392 (58:25233)
  • [8] N. I. Ioakimidis, "On the numerical evaluation of derivatives of Cauchy principal value integrals," Computing, v. 27, 1981, pp. 81-88. MR 623178 (83g:65023)
  • [9] N. I. Ioakimidis, "Further convergence results for two quadrature rules for Cauchy type principal value integrals," Apl. Mat., v. 27, 1982, pp. 457-466. MR 678115 (84f:65017)
  • [10] N. I. Ioakimidis, "On the numerical evaluation of a class of finite-part integrals," Z. Angew. Math. Mech., v. 63, 1983, pp. 572-574. MR 729122 (85j:65011)
  • [11] N. I. Ioakimidis & P. S. Theocaris, "On the numerical evaluation of Cauchy principal value integrals," Rev. Roumaine Sci. Tech. Sér. Méc. Appl., v. 22, 1977, pp. 803-818. MR 0483321 (58:3334)
  • [12] N. I. Ioakimidis & P. S. Theocaris, "On the numerical solution of singular integrodifferential equations," Quart. Appl. Math., v. 37, 1979, pp. 325-331. MR 548991 (81a:65124)
  • [13] A. I. Kalandiya, Mathematical Methods of Two-Dimensional Elasticity, 1st English ed., p. 108, "Mir", Moscow, 1975. MR 0400846 (53:4676)
  • [14] A. A. Korneĭchuk, "Quadrature formulae for singular integrals," Zh. Vychisl. Mat. i Mat. Fiz., v. 4, no. 4, suppl., 1964, pp. 64-74. (Russian) MR 0175299 (30:5484)
  • [15] H. R. Kutt, On the Numerical Evaluation of Finite-Part Integrals Involving an Algebraic Singularity, CSIR Special Report WISK 179, National Research Institute for Mathematical Sciences, P.O. Box 395, Pretoria 0001, South Africa. [Available also from NTIS (National Technical Information Services), U.S.A.]
  • [16] G. Monegato, "The numerical evaluation of one-dimensional Cauchy principal value integrals," Computing, v. 29, 1982, pp. 337-354. MR 684742 (84c:65044)
  • [17] N. I. Muskhelishvili, Singular Integral Equations, 2nd English ed., p. 228, Wolters-Noordhoff, Groningen, 1958. MR 0355494 (50:7968)
  • [18] D. F. Paget, "The numerical evaluation of Hadamard finite-part integrals," Numer. Math., v. 36, 1981, pp. 447-453. MR 614859 (83d:65062)
  • [19] D. F. Paget & D. Elliott, "An algorithm for the numerical evaluation of certain Cauchy principal value integrals," Numer. Math., v. 19, 1972, pp. 373-385. MR 0366004 (51:2256)
  • [20] D. G. Sanikidze, "On a uniform estimation of approximation of singular integrals with Chebyshev's weighted function by sums of interpolating type," Soobshch. Akad. Nauk Gruzin. SSR, v. 75, no. 1, 1974, pp. 53-55. (Russian) MR 0358242 (50:10707)
  • [21] M. A. Sheshko, "On the convergence of quadrature processes for a singular integral," Soviet Math. (Iz. VUZ), v. 20, no. 12, 1976, pp. 86-94. (English)
  • [22] G. J. Tsamasphyros & P. S. Theocaris, "On the convergence of a Gauss quadrature rule for evaluation of Cauchy type singular integrals," BIT, v. 17, 1977, pp. 458-464. MR 0468120 (57:7959)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32, 65R20

Retrieve articles in all journals with MSC: 65D32, 65R20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1985-0771040-8
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society